Exact equations for SIR epidemics on tree graphs

Sharkey, K J, Kiss, I Z, Wilkinson, R R and Simon, P L (2015) Exact equations for SIR epidemics on tree graphs. Bulletin of Mathematical Biology, 77 (4). pp. 614-645. ISSN 0092-8240

[img] PDF - Published Version
Download (1MB)

Abstract

We consider Markovian susceptible-infectious-removed (SIR) dynamics on time-invariant weighted contact networks where the infection and removal processes are Poisson and where network links may be directed or undirected. We prove that a particular pair-based moment closure representation generates the expected infectious time series for networks with no cycles in the underlying graph. Moreover, this “deterministic” representation of the expected behaviour of a complex heterogeneous and finite Markovian system is straightforward to evaluate numerically.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics
Depositing User: Richard Chambers
Date Deposited: 01 Sep 2016 09:17
Last Modified: 06 Mar 2017 09:31
URI: http://sro.sussex.ac.uk/id/eprint/63085

View download statistics for this item

📧 Request an update